Need help in Indonesia
Jun 3, 2006
I live in Indonesia. I am currently on Combivir and Viramune (generic). It is given away for free in Indonesia through the help of WHO. The problem is this: My WBC count is on the decrease since the first time I took the regiment. 4700 on the 16th of December, 4100 on the 9th of January, and 3600 on the 27th of January. What do you think? How shall I switch my meds and to what? We have very limited choices of HIV medication in Indonesia and I don't just mean the free drugs. I am trying to get my hands on TRUVADA because I heard that it is a better (does not cause bone marrow toxicity - reduction in WBC count) and more practical drug (once a day). Can you help me with this? I don't mind paying full price. Thanks you very much.
Response from Dr. Pierone
Hello and thanks for posting. The drop in WBC is not overly concerning as long as you feel well with no nausea, headache, or fatigue from the AZT. Truvada is a better drug than Combivir because of fewer side effects and better clinical results. But this does not make Combivir a bad drug and I still have patients that have been on it for many years with no appreciable problems.
I don't know the applicable laws for importing medications for personal use in Indonesia but you should be able to find out what your options are from local health and/or import authorities. Once you work out the logistical issues, you should be able to purchase Truvada from one of many global internet pharmacies. Best of luck to you and let us know what you learn!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.